It's usually said that one should allow 4-6 weeks to determine if an antidepressant works.
You should contact your doctor and tell him/her about your anxiety and lack of improvement and see what they say. He may want to change the dosage or have other options.
Zoloft or any antidepressant could take 4 to 6 weeks to show significant results.
This medication is one that rarely causes weight gain, which is a positive thing for most of us who suffer from depression/anxiety.
My recollection of the time I took it was that I didn't get the relief I needed from anxiety.
As that was the main problem I had, I needed clonazapam to function without panic attacks and other anxiety symptoms.
Talk to your doctor about the anxiety. It could be an anti anxiety could be prescribed as an adjunct to the antidepressant. At least until you see if Zolfoft is the right drug for you.
Good luck. Keep posting if you need more information. We are a good support group.
Just give it some more time to work, it does take 4-6 weeks to feel better. I took Zoloft for several years with great results, but we all respond differently to these types of medications. I know the waiting is frustrating, but well worth it. Hope you feel better soon and take care.
I started zoloft a year ago in april. I too was very anxious from this medication. I couldn't believe how badly I felt. I just stuck it out but I know it took me a least a couple of months to feel really better. Just remember that even on this medication you will still get mad, unhappy, anxious, or excited. It just helps to let things role off your back alittle easier. I feel fine today, but a year ago I just couldn't believe how anxious that little pill made me feel.Stick with it you are almost over the hump and sometimes alittle anti anxiety meds to help get you over the hump until the zoloft really kicks in. Good Luck and God Bless
thanks guys that really helps, i just want to stop feeling this way.i take nalion morning and evening which is a benzo but even though the first days really helped now its like its not working.all the anxiety is all in my stomach you know.it does feel better in the evening but it wakes me up in the morning hours.and it starts all over again.i had a previous treatment with seroxat which worked really well and then fell pregnant and stopped cold turkey cos thats what the doctor said.i was fine for a month but then lost the baby and anxiety and fear came back.wanted to change the seroxat though cos of the gain weight and cos i read online that its hard to come off it.now im scared that zoloft wont work for me and that all this waiting is for nothing.my doc said just wait another 10 days but its hard when you have to go to work and feel this way.
I am going thru the exact same symptoms. My docotor upped my dose to 100mg after a couple break thrus of depression which followed severe panic attack for about 18 days. I've been on the zoloft 100mg (greenstone generic - my psychiatrist told some generic brands work better than the real cheap ones that pharmacies will have on hand). It has been now 20 days and I am feeling some relief. the mornings are defiantly the worse, but I think I feel the zoloft kicking in. keep taking it. symptoms start to lessen everyday. I don't think it will suddenly disappear overnight at least it hasn't for me. good luck!!
I have a severe anxiety disorder and I have been thru many anti depressants and just got Zoloft 25mg I'm scared because with Prozac I had a severe anxiety attack I don't know if I want to try it and I'm also taking Xanax 0.5 mg 3 x day and I want to lean off it and suggestions.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.